MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52280
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the iliac artery, a hole was found in an advance 35 lp low profile balloon catheter.The balloon was inflated; however, it deflated without using the manometer.The device was removed from the patient and the user tested the device for a leak.A hole was discovered in the distal portion of the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: g5: the 510(k) was inadvertently omitted from initial report.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 28dec2020: there was no prolonged hospitalization for the patient.An unknown 8french cook sheath was also used during the procedure.The location of the lesion was described as "correction of iliac aortic aneurysm".After the balloon failed to inflate inside the patient, it was removed and tested using saline solution.There was no angulation, vessel tortuosity, or calcification.The balloon was not inflated inside of a stent.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Event summary cook was informed of an incident involving an advance 35 lp low profile balloon catheter.The balloon reportedly was punctured and deflated.Upon being removed from the patient, the balloon was attempted to be inflated and a hole in the distal part of the balloon was found, as shown in the provided image.The procedure involved correction of the iliac aortic aneurysm lesion.The balloon was introduced into the patient using an 8fr cook sheath.There was no angulation, vessel tortuosity, and a vessel calcification reported to the patient¿s anatomy.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record, documentation, drawings, specifications, manufacturing instructions, instructions for use (ifu), and quality control data.The complainant did not return the complaint device to cook for investigation, however the customer provided a photo of the device.The provided photo shows the balloon filled with blood and the customer inflating the balloon to show where blood / saline was leaking at the proximal end of the balloon.There are no devices from the complaint lot to be used for review.There are no incidents similar enough to this event to be used as a representative device.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ precautions: ¿the catheter is not intended for the delivery of stents.¿ ¿all stents should be deployed in accordance with the manufacturer¿s indications and instructions for use.¿ instructions for use: balloon preparation ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that a definitive conclusion could not be determined.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10926832
Report Number1820334-2020-02198
Device Sequence Number19904316
Product Code DQY
UDI-Device Identifier10827002522807
UDI-Public(01)10827002522807(17)220606(10)9791517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberG52280
Device Catalogue NumberPTA5-35-135-8-6.0
Device Lot Number9791517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/28/2020
02/19/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/04/2021
02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR